MAUDE Adverse Event Report: LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE

LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE
Model Number H74939407S0
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
Event description: tavi procedure, aortic valve was crossed and safari wire in place next step is to perform a predilatation of the annulus with a big balloon over the safari wire.When bringing in the balloon over the safari wire, the bolloon didn't want to advance over the wire and to retrieve the balloon it was also not possible anymore.They had to retrieve the wire + balloon.Another wire was taking and advancing the balloon over a new safari wire went okay.What troubleshooting steps, if any, resolved the issue?: a new safari wire + a new zmed balloon what is the next course of action?: na.Patient present at time of event?: yes.Patient complications: no patient complications.Was issue present upon opening package?: no.Photo or video of issue: no.Question: describe anatomy (bicuspid, tricuspid, gothic arch, acute bend, horizonal aorta, degree of curvature etc)? answer: tricuspid.Question: please specify the device malfunction - when did it occur, how was it observed, how was the issue resolved, how was the procedure completed, did any patient harm occur (if yes, are any patient status updates available)? answer: issue resolved by taking a new safari + balloon zmed diam 23 - no harm occur.
 
Additional Manufacturer Narrative
Product was not received for evaluation at the time of this report; therefore, no visual or physical analysis of the product could be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As indicated in the device instructions for use warnings: never advance the guidewire against the resistance without first determining the reason for resistance under fluoroscopy.Excessive force against resistance may result in damage to the catheter or vessel/organ.Care should be taken when advancing the guidewire after device deployment.The wire should only be introduced into or withdrawn from the ventricle through a catheter already positioned into the ventricle.The curve of the safari2tm guidewire should be constrained within a catheter during insertion into or withdrawal from the body or treatment site.As described in the device instructions for use (dfu): 1.Ensure a catheter is properly placed in the ventricle or other intended treatment area.2.Carefully remove the safari2tm guidewire from the hoop by grasping the proximal end of the j-straightener separating the straightener from the hoop.3.After inspection of the safari2tm guidewire, advance the j-straightener over the distal section of the safari2tm guidewire to straighten the curve.4.Insert the safari2tm guidewire into the hub of the catheter with the aid of the j-straightener.5.Carefully advance the distal tip of the safari2tm guidewire into the lumen of the catheter.6.Remove the safari2tm guidewire j-straightener by withdrawing it over the length of the safari2tm guidewire.7.Advance the safari2tm guidewire through the catheter under fluoroscopic guidance.8.Confirm safari2tm guidewire curve position to assure safari2tm guidewire placement and stability.9.Maintain wire position while tracking or advancing a catheter or device over the wire.10.To remove the guidewire from the treatment area: a.A catheter must be advanced into the treatment area over the safari2tm guidewire prior to withdrawing the wire.B.The safari2tm guidewire is pulled back completely into the catheter.C.The safari2tm guidewire may then be withdrawn from the catheter.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that procedural and/or clinical factors may have impacted on the event as reported.Despite attempts to gather additional event and patient information, no further information has been received to date.Therefore, sections in this report are blank or unknown due to missing information.Should additional information be received, a follow up medwatch report will be submitted.Note: although annex g instructions state that with stand-alone devices annex g term should not be used, code 4755 was selected due to component code (g) showing up on the missing data report.
 
Additional Manufacturer Narrative
This medwatch report is an update to the previous report to include the device evaluation h(11), the additional event information b(5), updated response e(4), and codes in section h6 (b), (c), and (d).Device evaluation: as received, the specimen consisted of one-1 each pkg-safari2 275cm sml crv 1pk; returned coiled and loose entrapped/stuck within one-1 unidentified non-lake region medical balloon device; and double-bagged within "zip-lock" style poly biohazard pouches.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The specimen wire was entrapped within the unidentified non-lake region medical balloon device and presented coil offset/misalignment in the formed distal curve.The specimen wire also presented several bends of varying severity scattered throughout the length of the specimen.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As indicated in the device instructions for use warnings: never advance the guidewire against the resistance without first determining the reason for resistance under fluoroscopy.Excessive force against resistance may result in damage to the catheter or vessel/organ.Care should be taken when advancing the guidewire after device deployment.The wire should only be introduced into or withdrawn from the ventricle through a catheter already positioned into the ventricle.The curve of the safari2tm guidewire should be constrained within a catheter during insertion into or withdrawal from the body or treatment site.As described in the device instructions for use (dfu): 1.Ensure a catheter is properly placed in the ventricle or other intended treatment area.2.Carefully remove the safari2tm guidewire from the hoop by grasping the proximal end of the j-straightener separating the straightener from the hoop.3.After inspection of the safari2tm guidewire, advance the j-straightener over the distal section of the safari2tm guidewire to straighten the curve.4.Insert the safari2tm guidewire into the hub of the catheter with the aid of the j-straightener.5.Carefully advance the distal tip of the safari2tm guidewire into the lumen of the catheter.6.Remove the safari2tm guidewire j-straightener by withdrawing it over the length of the safari2tm guidewire.7.Advance the safari2tm guidewire through the catheter under fluoroscopic guidance.8.Confirm safari2tm guidewire curve position to assure safari2tm guidewire placement and stability.9.Maintain wire position while tracking or advancing a catheter or device over the wire.10.To remove the guidewire from the treatment area: a.A catheter must be advanced into the treatment area over the safari2tm guidewire prior to withdrawing the wire.B.The safari2tm guidewire is pulled back completely into the catheter.C.The safari2tm guidewire may then be withdrawn from the catheter.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that procedural and/or clinical factors have contributed to the event as reported.Should additional information be received, a follow up medwatch report will be submitted.
 
Event or Problem Description
Question: were the devices entrapped/stuck together? answer: yes.Question: was there any damage noted to the safari2 wire or balloon upon removal from the patient? answer: it was kinked.Question: is this a new user or an experienced used? answer: experienced.Question: what does the end user believe caused this event? answer: patient anatomy.Question: listing and model of other devices used during the procedure, include the model, brand name, sizes, etc.Answer: pigtail wire.Question: patient age, weight, and gender? answer: not available.

Brand Name
SAFARI2¿
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key21711504
Report Number2126666-2025-00014
Device Sequence Number9952410
Product Code DQX
UDI-Device Identifier08714729887652
UDI-Public(01)08714729887652(17)270827(10)9195241
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939407S0
Device Catalogue NumberH74939407S0
Device Lot Number9195241
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date04/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown